Tennessee, 2005

Hail in Tennessee, August 4, 2005

August 4, 2005 · NWS MRX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 4, 9:33 AM EST, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 4, 9:33 AM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 AM EDT THU AUG 4 2005

FORECAST ON TRACK. NO GRIDS UPDATE PLANNED. ZFPMRX TWEAKED FOR
MORNING WORDING.

.SHORT TERM...(TODAY AND TONIGHT)...HIGH PRESSURE RIDGE OVER MUCH OF
THE SOUTHERN U.S. WILL REMAIN IN CONTROL OF THE WEATHER ACROSS THE
SOUTHERN APPALACHIAN REGION TODAY.  LITTLE CHANGE IN FORECAST WITH
CONTINUED STRONG DAYTIME HEATING EXPECTED TO PUSH AFTERNOON HIGHS
BACK INTO THE 90S ONCE AGAIN ACROSS MOST VALLEY LOCATIONS.  AIR MASS
IN PLACE WILL AGAIN BECOME UNSTABLE THIS AFTERNOON.  HOWEVER...WITH
SUBSIDENCE...WARM TEMPS ALOFT AND NO DECENT CONVECTIVE TRIGGER...
EXPECT ANOTHER DAY WITH ONLY A FEW ISOLATED THERMALLY DRIVEN
CELLS...MAINLY OVER HIGHER TERRAIN.

.LONG TERM...(FRI THROUGH WED)...MODELS IN REASONABLY GOOD AGREEMENT
THROUGH THE LONG TERM. WEAK FRONT APPROACHES THE REGION BY THE WEEKEND
SHOULD STALL OUT BEFORE PROGRESSING INTO THE AREA. FRONT EVENTUALLY
DISSIPATES BUT PROVIDES SOME MOISTURE AND WEAK FOCUS FOR CONVECTION
THROUGH MUCH OF THE PERIOD. THUS HAVE CONTINUED CHANCE POPS THROUGH
EARLY NEXT WEEK. ANTICIPATE COVERAGE TO GRADUALLY DECREASE TO
SEASONAL NORMS BY LATE IN THE PERIOD AS BOUNDARY DISSIPATES AND UPPER
SUPPORT WEAKENS AND PULLS NORTHEASTWARD AWAY FROM OUR AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  95  70  92  71 /  10  10  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  94  69  91  70 /  10  10  20  20
OAK RIDGE, TN  95  69  92  70 /  10  10  20  20
TRI CITIES AIRPORT, TN  92  63  90  67 /  10  10  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

SON
Hazardous weather outlook, Aug 4, 4:15 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT THU AUG 4 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-051000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
515 AM EDT (415 AM CDT) THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

The radar

The Knoxville radar (KMRX), 121 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morgan

When
August 4, 2:15 PM EST to 2:20 PM EST
Where
Morgan County, Deer Lodge
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.200, -84.750

Quarter-size hail in Deer Lodge.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470408.